ADVERTISEMENT
ADVERTISEMENT

Q. What could be the cause of my reduced platelet count after COVID infection?

Answered by
Dr. Goswami Parth Rajendragiri
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 22, 2022

Hi doctor,

I had a long COVID (omicron) infection for 25 days three months ago. Later, when I was traveling, I got myself checked for precaution, and my CBC report showed my platelets counted as 89,000. So I consulted a doctor, and he prescribed me 15 days course of multivitamins with iron (currently taking one tablet a day), and I have done repeated tests after completing the course. Following are my platelet counts:

One month ago: 118,000.

20 days ago: 105,000.

Ten days ago: 129,000.

One week ago: 81,000.

Please suggest how to recover from low platelets and what could be the reason for my reduced platelet count.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Following is my opinion on your asked question.

I suggest you have thrombocytopenia post covid. If your doctor cannot find any cause of thrombocytopenia, low platelets might be due to an immunological reason. In COVID, antibodies can form against platelets by disturbing the immune system. I need to know your platelet count before COVID. If previously it was normal and low platelets developed only after COVID, it could be by antibody production against platelets. You do not have any bleeding, So there is no need for platelets transfusion. Steroids can be prescribed for a short duration if your doctor agrees with the immunological cause of thrombocytopenia. I suggest you visit a nearby hematologist for a detailed physical evaluation and medical management.

I hope I have answered your question.

Let me know if I can assist you further.

Best regards.

Thank you.

Hi doctor,

Thank you for your reply.

Do you suggest any lab report for a detailed physical evaluation? Can I know what includes in a detailed physical evaluation? Can you prescribe me steroids as you are also a hematologist?

Thank you.

#

Hello,

Welcome back to icliniq.com.

I suggest you investigate with dengue IgM, direct Coombs test, platelets function study, serum urea, creatinine, and peripheral smear examination report for primary workup.

Physical examination, including examination of liver and spleen as well. Short-time steroid can be given in an ITP (idiopathic thrombocytopenic purpura) case.

Sorry, I cannot write down prescriptions because it is not legal to write prescriptions without examining the patient. I hope you understand that.

I hope I have answered your question.

Let me know if I can assist you further.

Best regards.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What is the cause for low platelet count?

.. a headache can occur in viral infection. Viral infection can affect the platelet count and can lead to low platelet count. Symptomatic management is done with Paracetamol and maintain your hydration. Your peripheral smear examination, a liver pro...   Read full

Should I worry about low platelet count with fever if dengue test is negative?

We have done NS1 test for Dengue before two days, and it came out negative ... You have ruled out dengue ...   Read full

Post-COVID-19 recovery, I have difficulty sleeping and shortness of breath upon exertion. Please help.

Post-COVID-19 (coronavirus disease 2019) recovery will be challenging ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Hematologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.